Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 48, NWS Tulsa, OK

March 28, 20205 counties in Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Mar 28, 2020, 6:13 AM CDT for 5 counties in Oklahoma. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 28, 2020, 6:13 AM CDT (11:13 UTC)
Expired
Mar 28, 2020, 6:30 AM CDT
In force
17 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Nowata County, OK, Osage County, OK, Rogers County, OK, Tulsa County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 56 km from the middle of the area, began a volume at 11:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 11.2 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2020-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1120 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2020-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1120 J/kg
Mixed-layer CIN
-119 J/kg
Mixed-layer LCL
1066 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
202 m²/s²
Significant tornado parameter
0.8
Supercell composite
3.8

Open this sounding in Storm Lab

The text

As transmitted.

847 
WUUS54 KTSA 281113
SVRTSA
OKC105-113-131-143-147-281215-
/O.NEW.KTSA.SV.W.0048.200328T1113Z-200328T1215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
613 AM CDT Sat Mar 28 2020

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Northwestern Rogers County in northeastern Oklahoma...
  East central Osage County in northeastern Oklahoma...
  Washington County in northeastern Oklahoma...
  Nowata County in northeastern Oklahoma...
  Northeastern Tulsa County in northeastern Oklahoma...

* Until 715 AM CDT.

* At 613 AM CDT, a severe thunderstorm was located 5 miles northeast
  of Walnut Creek State Park, moving northeast at 55 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations in or near the path include...
  Bartlesville...                   Nowata...
  Skiatook...                       Collinsville...
  Dewey...                          Chelsea...
  Barnsdall...                      Sperry...
  Oologah...                        Ramona...
  Ochelata...                       Delaware...
  Avant...                          Lenapah...
  Talala...                         Vera...
  Wann...                           New Alluwe...
  Bartlesville Municipal Airport... Watova...

LAT...LON 3700 9571 3670 9543 3660 9543 3660 9535
      3623 9597 3652 9631
TIME...MOT...LOC 1113Z 229DEG 50KT 3632 9624 

HAIL...1.00IN
WIND...60MPH
 
$$
1 follow-up statement
932 
WWUS54 KTSA 281130
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
630 AM CDT Sat Mar 28 2020

OKC105-113-131-143-147-281140-
/O.CAN.KTSA.SV.W.0048.000000T0000Z-200328T1215Z/
Rogers OK-Osage OK-Washington OK-Nowata OK-Tulsa OK-
630 AM CDT Sat Mar 28 2020

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ROGERS...EAST
CENTRAL OSAGE...WASHINGTON...NOWATA AND NORTHEASTERN TULSA COUNTIES
IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.  However small hail and
gusty winds are still possible with this thunderstorm.

LAT...LON 3700 9571 3670 9543 3660 9543 3660 9535
      3623 9597 3652 9631
TIME...MOT...LOC 1129Z 229DEG 50KT 3648 9601 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 3:25 AM CDT, 2 hours 48 minutes earlier.

Area forecast discussion, Mar 28, 3:25 AM CDT, 2 hours 48 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
325 AM CDT Sat Mar 28 2020

.DISCUSSION...
Dryline/pacific front located across western Oklahoma this morning.
Additional showers and thunderstorms have developed along the
boundary and will translate east this morning. Surface low
tracking a little bit further south, so based on this and current
trends, will likely increase PoPs across northeast Oklahoma this
morning. Considerably drier air with gusty W-SW winds will ensue
behind the front as it moves through the region later this
morning and into the afternoon. Despite some greening up, will go
ahead and issue a red flag warning from noon to 7 pm for NE OK as
afternoon temps in the lower to mid 70s, RH value falling to the
20-30 percent range and wind gusts to 35 mph are expected. Dry
weather will continue for the remainder of the weekend with
slightly cooler temperatures on Sunday. The next system is still
on track to impact the region from Monday into Tuesday with
chances for widespread rainfall, especially SE OK where the
highest rain amounts are anticipated. Cooler temperatures closer
to seasonal averages are expected for the middle to latter parts
of next week. Another frontal boundary to move through Thursday,
so will include low PoPs for later in the next week. Stayed close
to the National Blend of Models for temperatures.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   75  46  71  47 /  20   0   0   0
FSM   77  46  70  49 /  50   0   0   0
MLC   76  45  71  49 /  30   0   0   0
BVO   74  44  70  44 /  20   0   0   0
FYV   74  44  68  46 /  50   0   0   0
BYV   74  44  67  45 /  50   0   0   0
MKO   76  44  69  48 /  30   0   0   0
MIO   74  44  68  44 /  30   0   0   0
F10   76  44  70  48 /  20   0   0   0
HHW   76  46  71  51 /  50   0   0  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Red Flag Warning from noon today to 7 PM CDT this evening for
     OKZ054>064-067.

AR...None.
&&

LONG TERM....23
Hazardous weather outlook, Mar 28, 4:47 AM CDT, 1 hour 26 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
447 AM CDT Sat Mar 28 2020

ARZ001-002-010-011-019-020-029-OKZ049-053>076-291000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
447 AM CDT Sat Mar 28 2020

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Eastern Oklahoma and northwest Arkansas.
	ONSET...Northeast Oklahoma before sunrise...southeast
    Oklahoma and northwest Arkansas after 7-8 am.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma and northwest Arkansas.
	ONSET...Late morning.

FIRE WEATHER DANGER.
	RISK...Elevated.
	AREA...Northeast Oklahoma.
	ONSET...This afternoon.

DISCUSSION...
Fast moving scattered showers and thunderstorms will shift into
northeast Oklahoma before sunrise this morning, and eventually
into parts of southeast Oklahoma and northwest Arkansas during the
early morning hours. A few of the stronger storms could produce
large hail and strong winds. This activity will shift east of the
region by early afternoon.

Gusty southwest winds will develop behind the dryline, with gusts
over 35 mph possible across parts of northeast Oklahoma. The
strong winds, along with warm temperatures and very low relative
humidity values will result in dangerous fire conditions this
afternoon across much of northeast Oklahoma. A Red Flag Warning
has been issued.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...No Hazards.
MONDAY...Thunderstorm Potential...Heavy Rain Potential.
TUESDAY...Thunderstorm Potential.
WEDNESDAY through Friday...No Hazards.

EXTENDED DISCUSSION...
Shower and thunderstorm chances return to the area by early next
week as the next upper wave moves into the Plains. Some strong
storms and locally heavy rainfall may occur during this period.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Mar 28, 4:54 AM CDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Tulsa OK
454 AM CDT Sat Mar 28 2020

OKZ054-055-059-281045-
Osage OK-Pawnee OK-Washington OK-
454 AM CDT Sat Mar 28 2020

...SIGNIFICANT WEATHER ADVISORY FOR OSAGE...NORTHWESTERN WASHINGTON
AND PAWNEE COUNTIES UNTIL 545 AM CDT...

At 453 AM CDT, strong thunderstorms were located along a line
extending from 4 miles north of Shidler to 7 miles southeast of Lake
Carl Blackwell. Movement was northeast at 75 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations in or near the path include...
Bartlesville...                   Pawhuska...
Pawnee...                         Hominy...
Dewey...                          Cleveland...
Fairfax...                        Barnsdall...
Copan...                          Shidler...
Wynona...                         Ralston...
Osage...                          Burbank...
Hallett...                        Blackburn...
Maramec...                        Skedee...
Grainola...                       Foraker...

LAT...LON 3700 9581 3632 9620 3616 9665 3616 9682
      3624 9682 3625 9692 3633 9693 3634 9703
      3640 9703 3653 9698 3657 9689 3660 9691
      3659 9695 3660 9695 3675 9688 3674 9683
      3677 9682 3678 9675 3699 9674
TIME...MOT...LOC 0953Z 236DEG 71KT 3684 9666 3604 9716
Special weather statement, Mar 28, 5:08 AM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Tulsa OK
508 AM CDT Sat Mar 28 2020

OKZ064>066-281100-
Okmulgee OK-Okfuskee OK-Creek OK-
508 AM CDT Sat Mar 28 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CREEK...NORTHWESTERN
OKMULGEE AND NORTHWESTERN OKFUSKEE COUNTIES UNTIL 600 AM CDT...

At 508 AM CDT, a strong thunderstorm was located 4 miles southwest of
Prague, moving northeast at 70 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Bristow...                        Beggs...
Boley...                          Depew...
Paden...                          Slick...
Welty...                          Milfay...
Mason...

This includes Interstate 44 between mile markers 178 and 202.

LAT...LON 3577 9662 3603 9641 3580 9591 3544 9652
      3546 9654 3544 9657 3543 9656 3542 9656
      3542 9655 3540 9658 3541 9659 3540 9660
      3540 9662
TIME...MOT...LOC 1008Z 224DEG 62KT 3544 9674
Special weather statement, Mar 28, 5:51 AM CDT, 22 minutes before
Special Weather Statement
National Weather Service Tulsa OK
551 AM CDT Sat Mar 28 2020

OKZ054>057-061-281130-
Craig OK-Osage OK-Rogers OK-Nowata OK-Washington OK-
551 AM CDT Sat Mar 28 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CRAIG...NORTHWESTERN
ROGERS...SOUTHEASTERN OSAGE...WASHINGTON AND NOWATA COUNTIES UNTIL
630 AM CDT...

At 551 AM CDT, strong thunderstorms were located along a line
extending from near Caney to 8 miles north of Walnut Creek State
Park. Movement was northeast at 80 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations in or near the path include...
Bartlesville...                   Nowata...
Dewey...                          Barnsdall...
South Coffeyville...              Copan...
Ramona...                         Ochelata...
Delaware...                       Avant...
Lenapah...                        Talala...
Wann...                           New Alluwe...
Bartlesville Municipal Airport... Watova...
Hollow...                         Centrailia...
Centralia...                      Wolco...

LAT...LON 3661 9538 3642 9600 3632 9630 3700 9597
      3700 9522
TIME...MOT...LOC 1051Z 228DEG 72KT 3700 9595 3637 9625

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 4:01 AM CDTRed Flag WarningTSACraig, Creek, Delaware, Mayes, Nowata, Ottawa and 5 more11 hr
Mar 28, 4:54 AM CDTSpecial Weather StatementTSAOsage, Pawnee51 min
Mar 28, 5:08 AM CDTSpecial Weather StatementTSACreek52 min
Mar 28, 5:38 AM CDTSevere Thunderstorm WarningTSACreek, Osage, Pawnee, Tulsa52 min
Mar 28, 5:51 AM CDTSpecial Weather StatementTSANowata, Washington39 min
Mar 28, 6:16 AM CDTSpecial Weather StatementTSAOkfuskee44 min
Mar 28, 6:33 AM CDTSpecial Weather StatementTSACraig, Nowata, Ottawa57 min
Mar 28, 6:35 AM CDTSpecial Weather StatementTSAOkmulgee25 min
Mar 28, 6:41 AM CDTSpecial Weather StatementTSAOkmulgee34 min
Mar 28, 7:09 AM CDTSpecial Weather StatementTSAOkmulgee36 min
Mar 28, 7:17 AM CDTSpecial Weather StatementTSAMcIntosh28 min
Mar 28, 7:28 AM CDTSpecial Weather StatementTSAPushmataha32 min
Mar 28, 9:11 AM CDTSpecial Weather StatementTSACherokee34 min
Mar 28, 3:08 PM CDTWind AdvisoryTSACraig, Nowata, Ottawa, Pawnee, Washington5 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.